Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Truvada/Sustiva Side effects
Mar 10, 2005

I started the Truvada & Sustiva combination a month ago now and have been doing fairly well so far. The question I have is within the last couple of weeks I have noticed myself, for lack of a better phrase, having a lot more gas and bowel movements. From what I have read I believe others have had the same issue, but is this something that will get better, or be an annoying, but manageable issue?

Response from Dr. Young

Thanks for your post.

Truvada/ efavirenz (Sustiva, Stocrin) is usually a very well tolerated medication. For most patients, the majority of symptoms are related to the psychological impact of efavirenz, while a smaller group can have side effects from the components of Truvada. For my Truvada patients, side effects are rare, but I have had patients report gastrointestinal side effects like the ones you've described.

If you are having these side effects after one month, I'm a little concerned that either the medications are not the cause, or that you are one of the small number of patients who are having tenofovir or (more likely) FTC side effects.

Either way, I'd talk to you doctor about the symptoms to see if there are any diagnostic or therapeutic strategies to explore.

Good luck, thanks for reading. BY



Previous
Dry Mouth & Eye Question
Next
Lipo treatment and oxandrin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement